Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Wilmington, OH

July 10, 2007Adams County, Ohio; Lewis County, Mason County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2007, 3:22 PM EDT for Adams County, Ohio; Lewis County, Mason County, Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2007, 3:22 PM EDT (19:22 UTC)
Expired
Jul 10, 2007, 4:00 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Lewis County, KY, Mason County, KY, Adams County, OH

The radar

The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 3:26 PM EDTTSTM WND DMGAberdeen, OHPOWERLINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 101922
SVRILN
KYC135-161-OHC001-102000-
/O.NEW.KILN.SV.W.0101.070710T1922Z-070710T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
322 PM EDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
  EASTERN MASON COUNTY IN NORTHERN KENTUCKY...
  SOUTHEASTERN ADAMS COUNTY IN SOUTHWEST OHIO...

* UNTIL 400 PM EDT.

* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR MORANBURG...MOVING NORTHEAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...
  WEST UNION...

IN ADDITION...TRINITY...BENTONVILLE...CONCORD...CARRS...STATE ROUTE
348 AT STATE ROUTE 125...ROME AND BLUE CREEK ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3867 8382 3857 8370 3867 8328 3901 8330

$$
1 follow-up statement
000 
WWUS51 KILN 101936
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
334 PM EDT TUE JUL 10 2007

KYC135-161-101944-
/O.CAN.KILN.SV.W.0101.000000T0000Z-070710T2000Z/
MASON KY-LEWIS KY-
334 PM EDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR LEWIS AND MASON COUNTIES HAS
BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3873 8379 3865 8369 3873 8328 3901 8330

$$

OHC001-102000-
/O.CON.KILN.SV.W.0101.000000T0000Z-070710T2000Z/
ADAMS OH-
334 PM EDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR ADAMS COUNTY...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BRADYSVILLE...MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
WEST UNION.

IN ADDITION...STATE ROUTE 348 AT STATE ROUTE 125 AND BLUE CREEK ARE
NEAR THE PATH OF THIS STORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 8379 3865 8369 3873 8328 3901 8330

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:38 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 10, 1:38 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
138 PM EDT TUE JUL 10 2007

.SYNOPSIS...
SOUTHWEST FLOW WILL INCREASE MOISTURE OVER THE OHIO VALLEY
TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION ON
WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION UNTIL ANOTHER
COLD FRONT PUSHES THROUGH AT THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED THIS MORNING ACROSS MUCH OF THE AREA. THIS IS IN
ADVANCE OF APPROACHING MID LEVEL SHORT WAVE THAT WILL MOVE ACROSS
THE AREA LATER THIS AFTERNOON AND TONIGHT. WENT AHEAD AND UPDATED
FORECAST TO REMOVE MORNING WORDING AND NUDGE UP POPS A BIT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
DID NOT GO AS WARM TODAY IN THE SW AS SOME EARLY SHOWER ACTIVITY
SHOULD REALLY HAMPER HOW HIGH TEMPS GET TODAY. THE MID LEVEL
FORCING THAT WILL HELP SPARK ANY OF THESE SHOWERS AND STORMS WILL
HAVE PUSHED E TOWARDS WV AND ANY LINGERING SHOWERS THIS EVENING
SHOULD BE WEAK AND SHORT-LIVED...DECREASING AS THE NIGHT
PROGRESSES. SOUTHWEST FLOW INCREASING AHEAD OF THE APPROACHING
COLD FRONT WILL HAVE TONIGHT WITH THE WARMEST LOWS OF THE PAST
SEVERAL DAYS...ALONG WITH INCREASED CLOUD COVER. THE FRONT WILL
PUSH NW-SE THROUGH THE FCST AREA ON WED...SPARKING THUNDERSTORM
ACTIVITY. IT QUICKLY DRIES OUT ON THE NW SIDE OF IT...SO TEMPS IN
THE NW COULD BE SEVERAL DEG COOLER WITH A FASTER PROGRESSION. WED
NIGHT AND THURS NIGHT WILL SEE COMFORTABLE AND COOLER CONDITIONS
PREVAIL AS DRIER AIR GETS WORKED IN ON NRLY FLOW.

FRANKS

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
COLD FRONT WILL BE MOVING THROUGH THE REGION ON WEDNESDAY. EXPECT
GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE
SOUTHERN AND EASTERN ZONES. HAVE RAISED POPS TO LIKELY IN THOSE
AREAS. PRECIPITATION SHOULD BE PUSHING OFF TO THE EAST BY WEDNESDAY
EVENING BUT KEPT LINGERING LOW CHANCE POPS IN THE FAR SOUTHEAST
ZONES.

UPPER TROUGH WILL BECOME ESTABLISHED OVER THE REGION FOR THE LATTER
PART OF THE WEEK. A FEW DISTURBANCES WILL ROTATE THROUGH THE TROUGH.
IT IS POSSIBLE THAT THERE COULD BE ENOUGH LIFT FOR SOME SHOWERS OR
THUNDERSTORMS WITH ANY ONE OF THESE DISTURBANCES. BUT THERE IS
PLENTY OF UNCERTAINTY OVER TIMING AS WELL AS COVERAGE OF ANY
CONVECTION. SO AT THIS POINT THERE ONLY APPEARS TO BE A SLIGHT
CHANCE AT ANY PARTICULAR TIME. BY EARLY NEXT WEEK THE UPPER FLOW
WILL BECOME MORE CONFLUENT RESULTING IN GENERALLY DRY CONDITIONS.
TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE LONG TERM
PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
FIRST ROUND OF PCPN PUSHING THROUGH NORTHEAST PORTION OF FA ATTM
SO WILL HANG ON TO AN -SHRA/-TSRA FOR THE FIRST HOUR AT KLCK AND
KCMH. OTHERWISE...EXPECT A BRIEF BREAK IN THE PCPN BEFORE NEXT
BATCH CURRENTLY MOVING UP ACROSS NORTHERN KENTUCKY OVERSPREADS OUR
FA. HAVE TRIED TO NARROW THUNDER MENTION INTO A TWO HOUR BEST
GUESS TEMPO GROUP AT EACH OF THE TAF SITES...RANGING FROM 19-21Z
FOR KCVG/KLUK TO 22-24 Z AT KCMH/KLCK.

ONCE SECOND ROUND OF PCPN MOVES THROUGH AND WE LOSE OUR DAYTIME
HEATING...EXPECT TO SEE SKIES GO MOSTLY CLEAR THIS EVENING.
HOWEVER...MODELS CONTINUE THEIR TREND OF SPEEDING UP THE TIMING
OF THE FRONT LATER TONIGHT AND WEDNESDAY MORNING...NOW BRINGING IT
THROUGH OUR AREA BY LATE IN THE MORNING. THUS...WILL BRING CLOUDS
BACK IN A LITTLE FASTER TONIGHT BUT WITH DIURNAL TIMING A LITTLE
LESS FAVORABLE...WILL BACK OFF ON CB MENTION AND JUST ALLOW FOR A
VCSH FOR A FEW HOURS AROUND FRONTAL PASSAGE.

OUTLOOK...TSTMS POSSIBLE THURSDAY NIGHT AND FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 10, 4:54 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
454 AM EDT TUE JUL 10 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
454 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF A COLD FRONT THAT
WILL BE MOVING SOUTHEAST THOUGH THE OHIO VALLEY. SOME OF THESE
STORMS MAY BE STRONG ENOUGH TO CAUSE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 10, 11:15 AM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1115 AM EDT TUE JUL 10 2007

OHZ054-055-064-101545-
PICKAWAY OH-MADISON OH-FRANKLIN OH-
1115 AM EDT TUE JUL 10 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
FRANKLIN...SOUTHERN MADISON AND NORTHERN PICKAWAY COUNTIES THROUGH
1145 AM EDT...

AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LONDON TO
FIVE POINTS...MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
LAFAYETTE...MADISON LAKE...DARBYVILLE...DERBY...BIG PLAIN...
JEFFERSON...RINGGOLD...AW MARION STATE PARK...DUVALL...SOUTH
BLOOMFIELD...ORIENT AND LAKE DARBY.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jul 10, 12:01 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1201 PM EDT TUE JUL 10 2007

OHZ055-101630-
FRANKLIN OH-
1201 PM EDT TUE JUL 10 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY THROUGH
1230 PM EDT...

AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM UPPER
ARLINGTON TO OBETZ TO LOCKBOURNE...MOVING NORTHEAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OBETZ...GRANDVIEW HEIGHTS...UPPER ARLINGTON...GROVEPORT...COLUMBUS...
BEXLEY...BLACKLICK ESTATES...CANAL WINCHESTER...RIVERLEA...
WHITEHALL...WORTHINGTON AND BRICE.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jul 10, 12:39 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1239 PM EDT TUE JUL 10 2007

OHZ026-044-101715-
LOGAN OH-HARDIN OH-
1239 PM EDT TUE JUL 10 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARDIN AND NORTHERN
LOGAN COUNTIES THROUGH 115 PM EDT...

AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HUNTSVILLE...MOVING NORTHEAST AT 15
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
HUNTSVILLE...NORTHWOOD...BELLE CENTER...ROUNDHEAD...MENTZER...SILVER
CREEK...JUMBO AND WALTON.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jul 10, 1:52 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
152 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     TSTM WND DMG     SPRINGFIELD             39.93N 83.80W
07/10/2007                   CLARK              OH   PUBLIC

            SEVERAL LARGE BRANCHES DOWNED

&&
Special weather statement, Jul 10, 2:54 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
254 PM EDT TUE JUL 10 2007

OHZ073-101915-
ROSS OH-
254 PM EDT TUE JUL 10 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS COUNTY THROUGH
315 PM EDT...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR RICHMOND DALE...MOVING NORTHEAST AT
20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RICHMOND
DALE AND LONDONDERRY.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 11:35 AM EDTSevere Thunderstorm WarningILNClark, Miami40 min
Jul 10, 4:13 PM EDTSevere Thunderstorm WarningILNBrown, Clinton, Highland32 min
Jul 10, 4:15 PM EDTSevere Thunderstorm WarningILNWarren30 min
Jul 10, 4:37 PM EDTFlash Flood WarningILNScioto113 min
Jul 10, 4:48 PM EDTSevere Thunderstorm WarningILNGreene, Montgomery33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.